MAUDE Adverse Event Report: DEPUY MITEK LLC US ABSOLUTE INTSCR 9X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US ABSOLUTE INTSCR 9X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 254505
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 11/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The complaint device was received.Upon visual observation the threads on the distal tip of the screw due appear to be flattened confirming the failure mode.From the event description, the surgeon had difficulty placing the screw and observed that the end of the screw thread was flattened on one side.One possible conclusion is this failure occurred during insertion and possibly due to hard bone quality of the patient.We cannot discern a root cause outside this possibility at this point.A review into the depuy synthes mitek complaints system revealed no other complaints of any type for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unspecified surgical procedure, the soctor had difficulty placing absolute intscr 9x23mm *ea device.According to the reporter, the end screw thread was different from the others.T was further reported that the thread was not uniform on both sides.At the end of the screw, the thread on one side was flattened.It was reported that the screw has never been used.The doctor tried to use it but was impossible and had to use another screw to complete the procedure.There was a delay of five minutes.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8266620
Report Number1221934-2018-52783
Device Sequence Number2370939
Product Code MAI
UDI-Device Identifier10886705012978
UDI-Public10886705012978
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number254505
Device Lot Number3909633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2016
Initial Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1